MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 97725
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Dysphasia (2195); Insufficient Information (4580)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative regarding a trial patient who was using an external neurostimulator (ens) for unknown indications for use.It was reported that during procedure patient was presenting slurred speech and stating she felt ¿funny¿.911 was called and patient was transported via ambulance to the hospital.  the patient was hospitalized and the hcp indicated that the patient  experienced a small brain aneurysm and will likely be operated on, on (b)(6) 2023.No further information has been provided at this time.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).The rep reported the timeline of the event: local anesthetic for start of trial procedure, then the tuohy needles placed, leads placed, then connected to external neuro stimulator, and then pt began slurring words.Healthcare provider (hcp) opted to leave device system in place instead of removing.The leads are located at top t8/mid t8.Hcp office called 911 and the pt was taken to the hospital for evaluation.It is unknown if the issue is resolved.Rep stated it is unknown if the device or therapy was causal or contributory to the event.
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).The rep reported that it is unknown if pt was operated on.Manufacturer representative (rep) was notified by the healthcare provider (hcp) that pt was discharged from hospital the next day.Hcp notified rep on on the discharge date that the spinal cord system device was still inside of body and directed rep to call pt to turn on device.Hcp stated they would pull leads.It is unknown if issue has been resolved and if leads were removed as rep was not able to be present for lead pull.
 
Additional Manufacturer Narrative

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key17407825
Report Number3007566237-2023-00014
Device Sequence Number12274188
Product Code LGW
UDI-Device Identifier00763000278762
UDI-Public00763000278762
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer08/03/2023
08/23/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/23/2023
09/15/2023
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age45 YR
Patient SexFemale